Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 311, NWS Shreveport, LA

November 5, 2000Red River County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Nov 5, 2000, 11:52 PM CST for Red River County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 5, 2000, 11:52 PM CST (05:52 UTC)
Expired
Nov 6, 2000, 12:30 AM CST
In force
38 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Red River County, TX

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 060554
SVRSHV
TXC387-060630-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1152 PM CST SUN NOV 5 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RED RIVER COUNTY IN TEXAS

* UNTIL 1230 AM CST

* AT 1152 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM JUST SOUTH OF CLARKSVILLE...
  MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN RED RIVER COUNTY AT 1210 AM CST

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH.
THIS STORM HAS THE CAPABILITY TO PRODUCE DOWNED TREESN AND POWER LINES
IN AND AROUND CLARKSVILLE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  RED RIVER COUNTY IN TEXAS
UNTIL 1230 AM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 9:30 PM CST, 2 hours 22 minutes earlier.

Area forecast discussion, Nov 5, 9:30 PM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 PM CST SUN NOV 5 2000

SINCE I KNOW ADDITIONAL HEAVY RAINFALL IS IMMINENT TONIGHT...I WILL
ISSUE A FFA FOR THE WESTERN HALF OF THE AREA.  THIS FFA WILL BE
GENERALLY WEST OF A LINE FROM NASHVILLE TO TEXARKANA AR...AND WEST
OF A LINE FROM HOMER TO MANY LOUISIANA.  THE FFA WILL BE THROUGH
061000Z.  ZONE UPDATE IS ON THE WAY TO INCLUDE FFA AND TOR.

ELEVEN

.SHvV...FFA THROUGH 061000Z...WEST OF A NASHVILLE...TEXARKANA
AR...HOMER...MANY LA LINE.

In the hours before

Local storm report, Nov 5, 11:18 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 PM CDT SUN NOV 5 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1145 PM    BOGATA                    TX   FLOODING
11/05/00   RED RIVER                      HWY 271 CLOSED DUE TO HIGH
                                          WATER. REPORT FROM LAW
                                          ENFORCEMENT

NNNN
Local storm report, Nov 5, 11:20 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 PM CDT SUN NOV 5 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1045 PM    BOGATA                    TX   FLOODING
11/05/00   RED RIVER                      HWY 271 CLOSED DUE TO HIGH
                                          WATER. REPORT FROM LAW
                               X           ENFORCEMENT

NNNN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 10:00 PM CSTFlash Flood WarningSHVRed River4 hr
Nov 6, 1:38 AM CSTSevere Thunderstorm WarningSHVShelby52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.